I took Reglan for several years with no untoward side effects. I may be unusual in this, but I didn't then, and don't now, experience any of the very scary side effects that are listed as possible.
My PCP was quite confident that it could help my GERD, and I believe I took it for 2 to 3 years. I never really noticed all that much difference, so quit taking it on my own. I went back on it briefly about 6 years ago when I was hospitalized for asthma caused by a gastritis/GERD flare up.
I took it for a while, but when I noticed that my thumbs were twitching a bit, I reported this and my PCP said to get off it. My GI docs weren't fans because of the side effect risks, but as I said, I've never had any permanent damage done after taking it for several years. I am afraid I have no memory of the dosage.
I wouldn't hesitate to take it again for a while if it were deemed necessary. Still, I'd be on the lookout for any twitching, etc. and report it immediately. You can discuss all this with your doctor if you have any concerns.
I believe it can be really helpful for someone whose GERD is exacerbated by a slowly emptying stomach. I just am not sure if that was my situation. I did have a stomach emptying test while in the hospital 6 years ago, and it was deemed normal. Strangely, though, they did the test while I was on Reglan. Go figure.
Good luck with your problems. Hopefully you'll get fixed up and feeling better very soon! Glad you've joined the forum.